Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
frenchie86

Puffy Eyes On Accutane

Recommended Posts

Hey guys

I've been on tane for 6 months now (2 more to go!), taking 40mg per day.

Ok so I've had the usual dryness and aches and pains but for the past month or so I've noticed something that's really annoying but not sure if it's related to accutane usage?

Basically there's like fluid buildup around my eye (both eyes) which make my eyelids really puffy.

It's unattractive and I'm worried this could be permanent. Has anyone experienced this?

Thank you :-)

Link to post
Share on other sites

Hi

Heading into mnth 4 of tane (50-60mg a day)

I had puffy eyes but I also had gunk/discharge and major dryness

Went to eye dr and she said signs of infection are swollen upper eyelid (do u have any redness/discharge etc)

IF not u can try warm compress in the am for 10 minutes

Im using OTC drops every 2 hrs to keep my eyes hydrated as well as an rx ointment at night before bed

made a big difference for me!

Good luck

kim

Link to post
Share on other sites

I have been on tane for four months and get puffy eyes filled with fluid that drains during the day and accumulates overnight. The pharmacist said that it is reported in less than 1% of tane users. I have tried warm compresses, tea bags and even ice compresses. My GP even prescribed antibiotics and it still kept happening. Not sure what else to try. The ice compresses worked the best for me.

Link to post
Share on other sites

Sorry to hear that. I've been off tane now for a month. The eye fluid buildup is still there and my cystic acne is back. Devastated. I now look worse than before the course with the eye thing!

Link to post
Share on other sites

From what I have read, it can take a couple of months to rid yourself of the accutane side effects. Hopefully yours will go away soon.

Will you have to go back on accutane again?

The puffy eyes have gone down a bit, I have been using an eye drop with an antihistamine and that has really helped. Maybe give it a try.

Link to post
Share on other sites

I don't want to go on a second course so I'm just doing diet changes, reduced my carb and sugar intake and my skin already looks better. My eye problem is still there but it could be unrelated to the accutane use but I doubt it somehow, I'll keep you posted

Link to post
Share on other sites

I’m 38 and just got puffy eyes after month 3. The Dr took me off because of heart racing when I work out and the heart problem is gone but my eyes!!! I feel like I’m 20 years older. So devastating, I really wish they would tell you to only use this when you’re in your teens. It is so depressing, at least acne would have gone away. I’ve been off for two weeks and there is no sign of the puffiness going away. I’m so sad. 

Edited by DLR
Spelling
Link to post
Share on other sites

Been off accutane for 2 years now,I have been on Rosiver (Ivermectin) cream and so far so good, just the odd flare up.  But unfortunately the puffy eyes remain.   Hope I never have to go back on tane :) 

Link to post
Share on other sites
On 3/27/2015 at 2:09 PM, frenchie86 said:

I don't want to go on a second course so I'm just doing diet changes, reduced my carb and sugar intake and my skin already looks better. My eye problem is still there but it could be unrelated to the accutane use but I doubt it somehow, I'll keep you posted

It has been a while since you posted this. Just curious, did the puffiness subside? Or is it actually the same of how it was after going off it?:)

Link to post
Share on other sites

It has been 5 years since I have been off of accutane and I have been continuing with the topical cream of Rosiver and so far so good.  A little bit of redness but otherwise my skin has been clear.  The puffy eyes has were slow to reverse but they did.  I have used the Lightstim red light therapy, Glopro from beauty bioscience micro-needling and nuface mini devices.  None of them have flared up the rosacea.  One thing that really helped with overall inflammation was incorporating bone broth in your diet.  Sunscreen is key to this condition I love the Anthelos product.  Be patient with your skin, it is very forgiving.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×